TU Darmstadt / ULB / TUbiblio

Peristaltic motion of a Johnson-Segalman fluid in a planar channel.

Hayat, Tasawar and Wang, Yongqi and Siddiqui, A. M. and Hutter, Kolumban :
Peristaltic motion of a Johnson-Segalman fluid in a planar channel.
[Online-Edition: http://dx.doi.org/10.1155/S1024123X03308014]
In: Mathematical Problems in Engineering, 2003 (1) pp. 1-23. ISSN 1024-123X
[Article] , (2003)

Official URL: http://dx.doi.org/10.1155/S1024123X03308014

Abstract

This paper is devoted to the study of the two-dimensional flow of a Johnson-Segalman fluid in a planar channel having walls that are transversely displaced by an infinite, harmonic travelling wave of large wavelength. Both analytical and numerical solutions are presented. The analysis for the analytical solution is carried out for small Weissenberg numbers. (A Weissenberg number is the ratio of the relaxation time of the fluid to a characteristic time associated with the flow.) Analytical solutions have been obtained for the stream function from which the relations of the velocity and the longitudinal pressure gradient have been derived. The expression of the pressure rise over a wavelength has also been determined. Numerical computations are performed and compared to the perturbation analysis. Several limiting situations with their implications can be examined from the presented analysis.

Item Type: Article
Erschienen: 2003
Creators: Hayat, Tasawar and Wang, Yongqi and Siddiqui, A. M. and Hutter, Kolumban
Title: Peristaltic motion of a Johnson-Segalman fluid in a planar channel.
Language: English
Abstract:

This paper is devoted to the study of the two-dimensional flow of a Johnson-Segalman fluid in a planar channel having walls that are transversely displaced by an infinite, harmonic travelling wave of large wavelength. Both analytical and numerical solutions are presented. The analysis for the analytical solution is carried out for small Weissenberg numbers. (A Weissenberg number is the ratio of the relaxation time of the fluid to a characteristic time associated with the flow.) Analytical solutions have been obtained for the stream function from which the relations of the velocity and the longitudinal pressure gradient have been derived. The expression of the pressure rise over a wavelength has also been determined. Numerical computations are performed and compared to the perturbation analysis. Several limiting situations with their implications can be examined from the presented analysis.

Journal or Publication Title: Mathematical Problems in Engineering
Volume: 2003
Number: 1
Publisher: Hindawi Publishing Corporation
Divisions: Study Areas
16 Department of Mechanical Engineering
16 Department of Mechanical Engineering > Fluid Dynamics (fdy)
Study Areas > Study Area Mechanic
Date Deposited: 02 Sep 2011 13:11
DOI: 10.1155/S1024123X03308014
Official URL: http://dx.doi.org/10.1155/S1024123X03308014
Export:

Optionen (nur für Redakteure)

View Item View Item